Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 19, NWS Fort Worth, TX

October 19, 20116 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 19, 2011, 1:52 PM CDT for 6 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 1:52 PM CDT (18:52 UTC)
Expired
Oct 19, 2011, 7:00 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Delta County, TX, Fannin County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -158 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-158 m²/s²
0-3 km storm-relative helicity
-100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS74 KFWD 191852
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT WED OCT 19 2011

...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG
AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY...

.STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS UP TO
35 MPH ARE OCCURRING ACROSS THE NORTHEASTERN COUNTIES OF NORTH TEXAS.

TXZ094-095-105>107-123-200000-
/O.NEW.KFWD.WI.Y.0019.111019T1852Z-111020T0000Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT...
EAST TAWAKONI
152 PM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* EVENT...NORTHWEST WINDS AROUND 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH THE EARLY EVENING HOURS. 

* IMPACT...THE STRONG WINDS WILL KNOCK OVER LOOSE...LIGHTWEIGHT
  OBJECTS AND COULD MAKE DRIVING DIFFICULT IN HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
2 follow-up statements
245 
WWUS74 KFWD 192003
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED OCT 19 2011

...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG
AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY...

...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A
LINE FROM DENTON TO CANTON...

.STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS UP TO
35 MPH ARE OCCURRING ACROSS THE NORTHEASTERN COUNTIES OF NORTH
TEXAS. WIND SPEEDS WILL DROP OFF TONIGHT AND AREAS OF FROST ARE
LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS
TEMPERATURES DROP INTO THE 30S.

TXZ094-095-105>107-123-200400-
/O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/
/O.CON.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT...
EAST TAWAKONI
303 PM CDT WED OCT 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

* EVENT...THROUGH THE EARLY EVENING HOURS...NORTHWEST WINDS OF 20
  TO 25 MPH WILL CONTINUE WITH GUSTS UP TO 35 MPH.
  OVERNIGHT...WIND SPEEDS WILL BECOME NEARLY CALM AND AREAS OF FROST
  WILL DEVELOP AS THE TEMPERATURES FALL INTO THE 30S.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS. AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND
  LIKELY REMAIN THROUGH THE MID MORNING HOURS.

* IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TXZ092-093-103-104-120>122-200400-
/O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/
COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD
303 PM CDT WED OCT 19 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

* EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS
  BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S.

* TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS.

* IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
285 
WWUS74 KFWD 200000
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT WED OCT 19 2011

...THE WIND ADVISORY EXPIRES AT 7 PM FOR LOCATIONS ALONG AND
NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY...

...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A
LINE FROM DENTON TO CANTON FROM 3 TO 9 AM...

.WINDS WILL CONTINUE TO DIMINISH TONIGHT AND AREAS OF FROST ARE
LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS
TEMPERATURES DROP INTO THE 30S.

TXZ094-095-105>107-123-200800-
/O.CAN.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/
/O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT...
EAST TAWAKONI
700 PM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED...THUS THE NATIONAL WEATHER SERVICE IN FORT
WORTH HAS ENDED THE WIND ADVISORY.

WITH LIGHT WINDS AND TEMPERATURES IN THE 30S...FROST IS EXPECTED
TO DEVELOP LATE TONIGHT.

* EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE 
  WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. 

* TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS.

* IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TXZ092-093-103-104-120>122-200800-
/O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/
COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD
700 PM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE 
  WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. 

* TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS.

* IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 19, 12:05 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 19, 12:05 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 PM CDT WED OCT 19 2011

.AVIATION...
VFR CONDITIONS THE NEXT 24-30 HRS UNDERNEATH DRY NORTHWEST FLOW
ALOFT.

NORTHWEST WINDS 12-15 KTS WITH OCCASIONAL GUSTS IN EXCESS OF 20
KTS ARE EXPECTED THROUGH LATE AFTERNOON AT NORTH TX AIRPORTS.
DECOUPLING WILL OCCUR RAPIDLY AFTERWARD WITHIN DRY/COOL CANADIAN
AIRMASS WITH SPEEDS FALLING BELOW 10 KTS. LIGHT SOUTH WINDS 5-7
KTS WILL RETURN BY LATE MORNING THURSDAY...AS SURFACE HIGH SHIFTS
SLOWLY EAST TOWARD LOUISIANA.

05/

&&

.UPDATE...
NORTHWEST FLOW ALOFT PREVAILS OVER NORTH TEXAS WITH A DEEP UPPER
LEVEL LOW/TROUGH TO OUR EAST AND AN UPPER LEVEL RIDGE TO OUR
SOUTHWEST. AT THE SURFACE...A LARGE SURFACE RIDGE EXTENDS DOWN THE
PLAINS AND INTO TEXAS. BREEZY NORTHWEST WINDS WILL CONTINUE AGAIN
TODAY WITH THE STRONGEST WINDS OVER OUR NORTHEASTERN COUNTIES
AROUND THE PARIS AREA. MOST OF THE REGION WILL SEE WINDS OF 15 TO
20 MPH WITH GUSTS TO 30 MPH BUT OUR NORTHEASTERN COUNTIES MAY SEE
SUSTAINED WIND SPEEDS UP TO 25 MPH THIS AFTERNOON WITH GUSTS AS
HIGH AS 35 MPH.

THE UPPER LEVEL TROUGH TO OUR EAST WILL CONTINUE TO MOVE EAST
TODAY AND MID AND UPPER LEVEL RIDGING WILL GRADUALLY MOVE IN FROM
THE WEST. THIS PATTERN SHIFT WILL CONTINUE FOR THE NEXT FEW
DAYS...SLOWLY BRINGING WARMING TEMPERATURES BACK TO NORTH TEXAS.
FOR THE UPDATE...INCREASED TEMPERATURES A BIT FOR THE AFTERNOON TO
VALUES CLOSE TO YESTERDAY/S TEMPERATURES BUT MAYBE A DEGREE WARMER
IN A FEW LOCATIONS. OTHERWISE...MADE MINOR CHANGES TO HOURLY
TRENDS.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT WED OCT 19 2011/
DEEP UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY DOMINATES THE
WEATHER PATTERN ACROSS THE CONUS. NORTHWESTERLY FLOW PERSISTS
FROM THE SURFACE TO THE UPPER LEVELS OVER NORTH TEXAS AROUND THE
SOUTHWESTERN EDGE OF THE SYSTEM. SURFACE WIND SPEEDS HAVE
DECREASED OVERNIGHT TO BETWEEN 5 AND 15 MPH EARLY THIS MORNING.
EXPECT CONDITIONS TO BE BREEZY AGAIN AFTER SUNRISE TODAY AS
STRONG LOW LEVEL WINDS MIX TO THE SURFACE WITH HEATING. DO NOT
FEEL THAT SPEEDS WILL BE QUITE AS HIGH AS YESTERDAY AND SHOULD
REMAIN JUST BELOW WIND ADVISORY CRITERIA. FIRE DANGER WILL BE
ELEVATED HOWEVER AS WE SEE GUSTS REACH 25 MPH AND MINIMUM RELATIVE
HUMIDITY VALUES DROP TO BELOW 30 PERCENT THIS AFTERNOON.

THE PRESSURE GRADIENT WILL SLACKEN SIGNIFICANTLY AND WIND
VELOCITIES WILL DECREASE TOMORROW AS A SURFACE HIGH PRESSURE
RIDGE MOVES OVER THE AREA. RETURN FLOW WILL THEN OCCUR FRIDAY AS
THE RIDGE SHIFTS JUST EAST OF TEXAS. MOISTURE RETURN WILL BE
LIMITED BUT JUST ENOUGH TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS
LATE SATURDAY AND SUNDAY AS A SUBTLE SHORTWAVE SLIDES SOUTHEAST
ACROSS THE REGION. ANOTHER STRONG COLD FRONT LOOKS TO APPROACH THE
AREA LATE IN THE FORECAST...TUESDAY OR WEDNESDAY OF NEXT WEEK.
HAVE DECIDED TO HOLD OFF ON POPS FOR NOW ON DAY 7 AS CONFIDENCE
LEVEL IS NOT HIGH ENOUGH ON THE TIMING OF THE FRONT. AT THIS TIME
THE GFS IS A BIT FASTER THAN THE ECMWF. EITHER WAY THE SYSTEM WILL
LIKELY BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS AS WE APPROACH
THE MIDDLE OF NEXT WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  42  71  47  77 /   0   0   5   5   0
WACO, TX              70  41  73  48  79 /   0   0   5   5   0
PARIS, TX             67  35  65  40  73 /   0   0   5   5   0
DENTON, TX            68  39  70  44  76 /   0   0   5   5   0
MCKINNEY, TX          68  38  68  41  75 /   0   0   5   5   0
DALLAS, TX            69  43  71  48  77 /   0   0   5   5   0
TERRELL, TX           68  39  70  44  76 /   0   0   5   5   0
CORSICANA, TX         68  41  73  47  78 /   0   0   5   5   0
TEMPLE, TX            72  43  75  50  80 /   0   0   5   5   0
MINERAL WELLS, TX     70  41  72  45  77 /   0   0   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/82
Hazardous weather outlook, Oct 19, 3:55 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT WED OCT 19 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
355 AM CDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER WILL BE HIGH TODAY ACROSS ALL OF NORTH TEXAS
DUE TO LOW AFTERNOON RELATIVE HUMIDITY VALUES AND NORTHWEST WINDS
OF 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PATCHY FROST IS POSSIBLE FOR A FEW HOURS EARLY THURSDAY MORNING
GENERALLY NORTHEAST OF THE METROPLEX.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
FROM SATURDAY AFTERNOON THROUGH THE EARLY MORNING HOURS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:03 PM CDTFrost AdvisoryFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 7 more18 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.